U.S. doctors online nowAsk doctors free
A 33-year-old member asked:

patient" currently on 20 mg prozac (fluoxetine) and 600 mg gabapentin (a.m.) and 600 gabapentin (p.m.) for past 2 mos. anxiety rising. feels lost. wants to run away. ?

2 doctor answers5 doctors weighed in
Dr. Pamela Pappas
Psychiatry 42 years experience
Sounds like: Sounds like this patient's psychiatrist would like to see the patient again soon, because Prozac (fluoxetine) + off-label use of Gabapentin does not seem to be having its desired effect. Hopefully this patient is also in psychotherapy as well -- many ways to deal with anxiety can be learned there.
Dr. Cyma Khalily
Psychiatry 35 years experience
YES IT IS A PROBLEM: Definitely an issue here. Need medications reevaluated. Noe sure if these are the only medications that have been tried or if there are substance abuse issues as well. Need to evaluate for bipolar disorder and try more or different antidepressant and maybe an anxiolytic.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership

Similar questions

CA
A 45-year-old member asked:

Do people always run a high fever with a kidney infection?

2 doctor answers4 doctors weighed in
Dr. Tarek Naguib
Nephrology and Dialysis 40 years experience
Usually: Especially if associated with loin pain. Fever could also mean other infections. A fever is a cause of concern and suggests need for prompt medical attention.
CA
A 34-year-old member asked:

Why do I get a sore throat after I run in cold weather?

2 doctor answers2 doctors weighed in
Dr. Phil Zapanta
ENT and Head and Neck Surgery 21 years experience
2 possible reasons: 1. You may be running with your mouth open. This will lead to a sore throat as the cold, dry air hits the back of your throat. Try to breathe through your nose and exhale through your mouth while running. Your nose is designed to warm and humidify all inhaled air. 2. You may also have post nasal drip. This can increase in very cold weather as the lining in your nose is not working as well.
A 37-year-old member asked:

Is Neurontin (gabapentin) a good medicine for hand pain and swelling?

2 doctor answers8 doctors weighed in
Dr. Norman Marcus
A Verified Doctoranswered
A US doctor answeredLearn more
Neurontin/hand pain : There are many reasons for hand pain. If there is suspected nerve problems causing the pain, Neurontin (gabapentin) may help. Swelling will not be helped and Neurontin (gabapentin) can actually cause swelling in the hands, legs and feet in some people.
CA
A 25-year-old member asked:

Are there any recommendations for how many times a day I should breast feed by 2 mos old?

2 doctor answers3 doctors weighed in
Dr. Laura Webb
Pediatrics 13 years experience
When hungry: At 2 months you should breast feed whenever they are hungry. This can be as often as every 90 min to 2 hours during the day and probably every 3 hours at night. As your child grows the time between feedings will lengthen. When they go thru a growth spurt you may notice an increase the amount of daily feedings again.
Sedalia, MO
A 38-year-old female asked:

Could symbyax (fluoxetine and olanzapine) contribute to a fatty liver?

2 doctor answers6 doctors weighed in
Dr. Mark Reynolds
Psychiatry 33 years experience
Uncommon.: While elevations in liver enzymes can occur, development of fatty liver changes as a direct result of fluoxetine/olanzapine is unlikely. However increased caloric intake/weight gain and Insulin resistance can lead to fatty liver and Olanzapine has been linked to these events.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
$30 per visit with
membership
Last updated Sep 30, 2020

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.